The Lupus Forum banner
1 - 15 of 15 Posts

·
Registered
Joined
·
995 Posts
Discussion Starter · #1 ·
I had a eye check up a month ago
with field vision test
I was called today and told to stop plaquenil today. when questioned why I was told the eye doctor would see me and explain after my next test
ERG test. I am on the waiting list at the hospital , and here in Canada that could take awhile

I asked if the rhuemy was consulted.they told me to do that. so I have a call in to the rhuemy. I have been on plaq for six years . I dont know what we happen without it.but I guess I will find out

this is not the best news I have had . the hassels we go through. well on with life
 

·
Administrator
Joined
·
10,208 Posts
Hi Carol,

Sorry to hear the visual field test results were not good. Good luck with the ERG. Hopefully you won't have to wait too long to have it. Were you having any eyesight problems at the time?

I recently had to drop off Plaquenil also. So far I haven't noticed any major change. The doctor thinks that by stopping the Plaquenil now it is possible the damage may reverse itself. I hope that will be the same scenario for you also.

Take care,
Lazylegs
 

·
Registered
Joined
·
1,613 Posts
Hi Carol :wavey:

First of all sorry that you are having sight problems, as if you don't have enough going on without this.

I hope the tests can be carried out quickly. If you don't hear from your rheumy real soon then i would chase him up as i wouldn't be happy stopping the plaq without speaking to the rheumy first, maybe there is something else you can take instead.

If you do have to stop the plaq then i will keep my fingers crossed :fingers: for you, hopefully it won't cause too many problems as you don't need that.

Good luck :luck: and take care of yourself :hug: Jo :hug:
 

·
Premium Member
Joined
·
7,567 Posts
Hi Carol so sorry to hear about this new problem. I hope you manage to get in touch with the rheumy so he can sort out some alternative treatment for you. I also hope they can sort out your eye problems as well.

Let us know how you get on.

Take care

Deb
 

·
Registered
Joined
·
995 Posts
Discussion Starter · #5 ·
hi, thanks for your replies. haven't heard from the doc yet. today I am so tired, I didnt even take the dog out (litter trained)
I will ask a friend to take him for a walk

I went to the eye doc for my check up because my eyes are very sensitive to light and I get very foggy eyes some days
he ordered the tests because he said my eye pressure was high
I was told that if I had to stop plaq it would stop further problems
well back to lay down. I know my body will adjust, it will just take a few days
later
thanks
 

·
Registered
Joined
·
1,835 Posts
Goats:

I am so very sorry for what you are going through. I hope your body adjusts soon...

I guess it's really good that they still require eye checks every six months so that they can catch these things early. With the risk being low, some docs don't require six month checks.

I hope it all clears up for you really soon!

Stephanie
 

·
Moderator
Joined
·
11,410 Posts
Hi Carol,

I am so sorry you are having to deal with this.

It is great that your doctor caught it.

I hope you hear from your rhumey soon.

:hug:
Lyn
 

·
Registered
Joined
·
2 Posts
lupus and field vision test

Hi,
I just had another field test, I'm on hydroxychloriquine. I think I did worse on my eye test. I have trouble with lights and I feel like my glasses are always dirty. I have lupus for 3 years that I know of. I also have fibromyalgia and sjogrens syndrome. Is there anyone out there with the same eye problems?
Thanks for any help
Granny Neff:(
 

·
Administrator
Joined
·
10,208 Posts
Lights really bother my eyes now. Sometimes if I look toward a bright light or outside on bright day everything will go black or there will be a black oval in the center of my vision. Fortunately it isn't always that bad. Sunglasses are a definite must outside.

I hope your visual field test turns out ok.

Take care,
Lazylegs
 

·
Registered
Joined
·
50 Posts
I am having problems with my eyes. I will be calling today to set up an appointment with the eye doctor. I never did see him before I started the plaq,( I didn't have the money for the visit) and has been about a year since they were last checked-- I have astigmatism. My eyes always seem like I need to wipe them- as when upon waking. I also seem like once in a while I am seeing spots in front of my eyes. I am hoping it is just because my eyes have changed and has nothing to do with the hydroxychloroquine as I have only been on it a few months. I do know this though-- I will be shelling out the extra for the transitional lenses!!
 

·
Registered
Joined
·
995 Posts
Discussion Starter · #12 ·
update

hi
I went for a ERG test today, to check my retina for any damage
so I am hoping for good results
I will get them whenever I can get an appointment to see the eye doctor again
my rhuemy office called to say they were told I was taken off plaq. and would wait to see if I have to stay off it, before they decide what to do
and they are off on holidays for the month of Aug. so I will wait and see what happens
now my hips are in a lot of pain so I had ex-rays to see if the pred has affected them
so on we go
or it is just because I went off plaq. so the saga goes on
of course I am one of those people that the side affects of meds like to play with me ,:hehe:

so it will probably mean that I just have to change meds. I am very greatfull that the meds gave me six good years.
for new people reading this. it is rare for these side affects. so no worry,just make sure you keep up any checks for side affects what you doctors says

more of this saga as it develops
cheers
goats
 

·
Administrator
Joined
·
10,208 Posts
Hi Goats,

Off an entire month, that is a long time to wait for results. I hope you are able to put it out of your mind and the time goes by quickly. In the meantime hopefully your eyesight will begin to improve and being off the Plaquenil doesn't cause problems.

Take care,
Lazylegs
 

·
Premium Member
Joined
·
7,567 Posts
I hope that your test results come back ok and that you don't suffer too much being off the meds. Have a lovely holiday!

Deb
 
1 - 15 of 15 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top